Alert archive / Ohio / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 32, NWS Cleveland, OH

April 14, 2006Morrow County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Apr 14, 2006, 5:36 PM EDT for Morrow County, Ohio. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2006, 5:36 PM EDT (21:36 UTC)
Expired
Apr 14, 2006, 6:00 PM EDT
In force
24 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Morrow County, OH

The radar

The Cleveland radar (KCLE), 125 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 5:50 PM EDTHAIL 0.75Cardington, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 3:03 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2006-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2006-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 485 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-261 J/kg
Mixed-layer LCL
1272 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
485 m²/s²
0-3 km storm-relative helicity
608 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 142135
SVRCLE
OHC117-142200-
/O.NEW.KCLE.SV.W.0032.060414T2136Z-060414T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
536 PM EDT FRI APR 14 2006

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MORROW COUNTY IN NORTH CENTRAL OHIO

* UNTIL 600 PM EDT

* AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  CARDINGTON...AND MOVING EAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE MOUNT GILEAD AND CHESTERVILLE.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4050 8295 4063 8295 4064 8265 4063 8263
      4056 8262 4055 8265 4049 8263 4044 8264
      4045 8301 4048 8301

$$
2 follow-up statements
000 
WWUS51 KCLE 142149
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
548 PM EDT FRI APR 14 2006

OHC117-142200-
/O.CON.KCLE.SV.W.0032.000000T0000Z-060414T2200Z/
MORROW OH-
548 PM EDT FRI APR 14 2006


...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM EDT FOR
MORROW COUNTY...


AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CHESTERVILLE...AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
CHESTERVILLE.

LAT...LON 4050 8295 4063 8295 4064 8265 4063 8263
      4056 8262 4055 8265 4049 8263 4044 8264
      4045 8301 4048 8301

$$
BM
000 
WWUS51 KCLE 142203
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
602 PM EDT FRI APR 14 2006

OHC117-142212-
/O.EXP.KCLE.SV.W.0032.000000T0000Z-060414T2200Z/
MORROW OH-
602 PM EDT FRI APR 14 2006


...THE SEVERE THUNDERSTORM WARNING FOR MORROW COUNTY EXPIRED AT 600 
PM EDT...

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE 
STILL POSSIBLE FROM THUNDERSTORMS ACROSS THE NORTHERN PART OF THE 
COUNTY.

LAT...LON 4050 8295 4063 8295 4064 8265 4063 8263
      4056 8262 4055 8265 4049 8263 4044 8264
      4045 8301 4048 8301

$$
BM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 3:25 PM EDT, 2 hours 11 minutes earlier.

Area forecast discussion, Apr 14, 3:25 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
325 PM EDT FRI APR 14 2006

.SHORT TERM(TONIGHT-MONDAY)...
SPC ANALYSIS SUGGESTS THAT THE BEST INSTABILITY AND WEAKEST CIN IS
OVER WRN AND SW OH WHERE THE LOW CLDS DID NOT LIMIT SFC HEATING
TODAY. LATEST RADAR PICTURES SUGGEST THAT STORMS ARE DEVELOPING JUST
SW OF FWA ALONG A BOUNDARY LEFTOVER FROM EARLIER CONVECTION. BUT
THESE STORMS SHOULD MAKE A SLIGHT TURN TO THE RIGHT AND MOVE INTO
THE DAYTON AREA LATER THIS AFTN WHERE LIFTED INDEX VALUES ARE AROUND
-10C ATTM. IT IS SOMEWHAT UNCLEAR WHAT WILL HAPPEN ACROSS NRN OH
THIS EVENING. IT IS VERY POSSIBLE THAT THE DEVELOPING CONVECTION
JUST SOUTH OF THE AREA WILL ROB THE MOISTURE FURTHER N AND LIMIT ANY
CONVECTION. IT IS ALSO VERY POSSIBLE THAT ANY CONVECTION MAY HOLD
OFF ACROSS THE AREA UNTIL THE COLD FRONT CURRENTLY OVR WI MOVES THRU
THE AREA. HOWEVER...THERE IS SOME CONVECTION DEVELOPING ALONG A
LEFTOVER BOUNDARY N OF FWA AS WELL. WITH THIS CONVECTION...COMBINED
WITH THE PROXIMITY OF THE STRONG CONVECTION S OF FWA...HAS PROMPTED
SPC TO ISSUE A SVR THUNDERSTORM WATCH FOR THE SW PART OF THE CWFA
UNTIL 02Z. MDLS SUGGEST THAT AHD OF THE FRONT THAT MOISTURE MAY POOL
ALLOWING FOR AN ADDL INCREASE OF SHOWER AND THUNDERSTORM ACTIVITY
THIS EVENING. THE NCEP WRF SUGGESTS THIS WILL OCCUR...ESPECIALLY
ACROSS THE SOUTH AND WEST WHERE THE BEST INSTABILITY AND MOISTURE WL
BE. WL THEREFORE GO LKLY POPS THIS EVENING ACROSS THE SOUTH AND WEST
LOWERING TO LOW CHC ACROSS NW PA. AS THE FRONT SWEEPS THRU
OVERNIGHT...THE PCPN SHOULD END FROM NW TO SE.

AFTER FROPA TONIGHT...THE MODELS ARE VERY INSISTENT IN RAPIDLY
DRYING OUT THE ENTIRE REGION SATURDAY MORNING AS THE BAROCLINIC ZONE
STALLS OVER THE OH RIVER. AREAS UPSTREAM IN NRN MI/WI ARE SUNNY
TODAY...AND SEE NO REASON WHY THIS WILL NOT HAPPEN HERE ON SATURDAY.
IT SHOULD BE A VERY PLEASANT DAY ON SATURDAY WITH HIGHS IN THE
MID-UPR 60S. WITH THE STRONG HIGH BUILDING INTO THE REGION...THE
NRLY FLOW WILL KEEP AREAS NEAR THE LAKE COOLER. THE MODELS START TO
DIVERGE SAT NIGHT AND ESPECIALLY SUNDAY WITH THE UPR LOW MOVING OUT
OF THE SOUTHWEST. AS THE UPR LOW MOVES INTO THE PLAINS...THE
BAROCLINIC ZONE WILL ATTEMPT TO MOVE BACK N AS A WARM FRONT. THE
GFS IS MORE AGGRESSIVE IN MOVING PCPN INTO THE SWRN AREAS SUN MRNG
WHILE THE ETA IS MORE CONSERVATIVE...LEAVING PCPN OUT OF THE AREA
UNTIL SUN AFTN. CURRENT THINKING IS THAT THE PCPN WILL HAVE TO WAIT
UNTIL THE UPR RIDGE AXIS MOVES THRU THE REGION WHICH IS BY SUNDAY
AFTN. WL THEREFORE CUT BACK POPS LATE SAT NIGHT INTO SUN
MORNING...AND REMOVE POPS COMPLETELY ON SUNDAY FOR NW PA. STILL
THINK THE BEST CHANCE FOR PCPN WILL BE SUNDAY NIGHT AS THE MAIN LOW
MOVES JUST S OF THE AREA. LOOKS LIKE THE BOUNDARY WILL STAY S AND
WEST OF THE AREA...SO ALTHOUGH STRONGER STORMS ARE NOT OUT OF THE
QUESTION LATE SUN AFTN INTO SUN NIGHT ESPECIALLY CLOSER TO THE WARM
FRONT AND LOW TRACK...CURRENT THINKING IS THAT THE WORST WX WILL
STAY OVR THE OHIO VALLEY. AFTER THE FROPA SUN NIGHT...EXPECT SKIES
TO BECOME MOSTLY SUNNY BY MONDAY AFTERNOON.

TEMPS ON SATURDAY WILL AGAIN BE ABOVE NORMAL...BUT TEMPS WILL LIKELY
FALL BACK TO NEAR NORMAL SUNDAY AS CLD CVR WL KEEP TEMPS DOWN
DESPITE WARMER 850MB TEMPS. ON MONDAY...TEMPS WILL DROP BELOW NORMAL
GIVEN THE NWLY FLOW ALOFT AND LOWERING THICKNESS VALUES DURING THE
DAY.

.LONG TERM(MONDAY NIGHT THROUGH FRIDAY)...

GFS AND ECMWF IN GOOD AGREEMENT IN SHOWING WK RIDGING ACROSS THE
GREAT LAKES WITHIN A GENERAL BLOCKY FLOW ACROSS THE COUNTRY. SFC
HIGH PRES REMAINS OVER QUEBEC AND ERN ONTARIO TUE. WITH THE BLOCK IN
PLACE AND STRONG HIGH PRES IN CONTROL...IT WILL BE HARD TO SEE ANY
PCPN UNTIL AT LEAST THU WHEN THE STRONG UPR LOW OVR THE PLAINS MOVES
INTO THE WRN LAKES AND THE WARM FRONT MOVES THRU THE AREA. WL KEEP
CHC OF SHOWERS AND TSTMS THU...THEN AGAIN ON FRIDAY WITH COLD FROPA.
WITH THE PLACEMENT OF THE HIGH TUE AND WED...EXPECT COOL NE FLOW TO
KEEP TEMPS NEAR NORMAL VALUES. TEMPS WILL RISE TO SLIGHTLY ABOVE
NORMAL THU AND FRIDAY AHD OF THE CD FNT.

&&

.AVIATION (18Z-18Z)...
WARM SECTOR CONCERNS FOR THIS FORECAST PACKAGE.  DECK OF SC HAS
FORMED OVER THE EASTERN SECTIONS OF THE FORECAST AREA THIS
AFTERNOON.  THE CLOUDS ARE DIURNALLY DRIVEN AND WILL LIKELY PERSIST
THROUGH THE AFTERNOON HOURS.  WESTERN AREAS A LITTLE DRIER ALOFT AND
SC DECK APPEARS TO BE HOLDING OFF IN THESE AREAS.  TEMPS CONTINUE TO
WARM AND INSTABILITY CONTINUES TO GENERATE OVER NW OH.  LIS -8 OVER
NRN INDIANA AT THIS TIME.  SOME INSTABILITY CONVECTION POSSIBLY
MAINLY OVER NW OH THIS AFTERNOON.  I THINK MOST OF THE CONVECTION
WILL REMAIN WEST OF TOL AND FDY BUT AN ISOLATED STORM IN THIS AREA
POSSIBLE.  THE MAIN CONCERN IS THE MOVEMENT OF THE FRONT OVERNIGHT.
THE MODELS INDICATED THE FRONT WILL DROP SOUTH OF THE FORECAST AREA
04-12Z TONIGHT.  NAM MODEL SHOWS LOW LEVEL FRONTOGENETIC FORCING
WHEN THE FRONT MOVES.  INSTABILITY STILL EXISTS OVER MOST OF THE
WESTERN FORECAST AREA.  I WILL MENTION CHC PCPN FOR THOSE AREAS IN
THAT TIME FRAME.  I WILL KEEP PCPN OUT OF FAR EASTERN SITES.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...SEVERE THUNDERSTORM WATCH #184 UNTIL 10PM EDT
HANCOCK..SENECA...WYANDOT...CRAWFORD...KNOX...MARION...MORROW.
PA...NONE.

&&

SHORT TERM...MRD
LONG TERM...MRD
AVIATION...GARNET
Hazardous weather outlook, Apr 14, 6:02 AM EDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
602 AM EDT FRI APR 14 2006

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-151015-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
602 AM EDT FRI APR 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

ALTHOUGH SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS
NORTHERN OHIO AND NORTHWESTERN PENNSYLVANIA TODAY AND
TONIGHT...NONE ARE EXPECTED TO BECOME SEVERE. LOCALLY HEAVY
RAINFALL IS POSSIBLE HOWEVER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 4:54 PM EDTSevere Thunderstorm WarningCLEHancock41 min
Apr 14, 5:23 PM EDTSevere Thunderstorm WarningCLEWyandot52 min
Apr 14, 5:34 PM EDTSevere Thunderstorm WarningCLERichland41 min
Apr 14, 5:53 PM EDTSevere Thunderstorm WarningCLEKnox55 min
Apr 14, 5:54 PM EDTSevere Thunderstorm WarningCLECrawford25 min
Apr 14, 6:13 PM EDTSevere Thunderstorm WarningCLERichland32 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.